Remarks on a parameter estimation for von Mises-Fisher distributions

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We point out an error in the proof of the main result of the paper of Tanabe et al. (Comput Stat 22:145-157, 2007) concerning a parameter estimation for von Mises-Fisher distributions, we correct the proof of the main result and we present a short alternative proof.

Original languageEnglish
Pages (from-to)891-894
Number of pages4
JournalComputational Statistics
Volume29
Issue number3-4
DOIs
Publication statusPublished - 2014

Fingerprint

Von Mises-Fisher Distribution
Parameter estimation
Parameter Estimation
Alternatives

Keywords

  • Correction
  • Maximum likelihood estimate
  • Modified Bessel functions of the first kind
  • Turán-type inequalities
  • von Mises-Fisher distribution

ASJC Scopus subject areas

  • Statistics and Probability
  • Computational Mathematics
  • Statistics, Probability and Uncertainty

Cite this

Remarks on a parameter estimation for von Mises-Fisher distributions. / Baricz, A.

In: Computational Statistics, Vol. 29, No. 3-4, 2014, p. 891-894.

Research output: Contribution to journalArticle

@article{6935fd5bbfdc4aa48bfeb9d0ad7d6df5,
title = "Remarks on a parameter estimation for von Mises-Fisher distributions",
abstract = "We point out an error in the proof of the main result of the paper of Tanabe et al. (Comput Stat 22:145-157, 2007) concerning a parameter estimation for von Mises-Fisher distributions, we correct the proof of the main result and we present a short alternative proof.",
keywords = "Correction, Maximum likelihood estimate, Modified Bessel functions of the first kind, Tur{\'a}n-type inequalities, von Mises-Fisher distribution",
author = "A. Baricz",
year = "2014",
doi = "10.1007/s00180-014-0493-2",
language = "English",
volume = "29",
pages = "891--894",
journal = "Computational Statistics",
issn = "0943-4062",
publisher = "Springer Verlag",
number = "3-4",

}

TY - JOUR

T1 - Remarks on a parameter estimation for von Mises-Fisher distributions

AU - Baricz, A.

PY - 2014

Y1 - 2014

N2 - We point out an error in the proof of the main result of the paper of Tanabe et al. (Comput Stat 22:145-157, 2007) concerning a parameter estimation for von Mises-Fisher distributions, we correct the proof of the main result and we present a short alternative proof.

AB - We point out an error in the proof of the main result of the paper of Tanabe et al. (Comput Stat 22:145-157, 2007) concerning a parameter estimation for von Mises-Fisher distributions, we correct the proof of the main result and we present a short alternative proof.

KW - Correction

KW - Maximum likelihood estimate

KW - Modified Bessel functions of the first kind

KW - Turán-type inequalities

KW - von Mises-Fisher distribution

UR - http://www.scopus.com/inward/record.url?scp=84901848949&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84901848949&partnerID=8YFLogxK

U2 - 10.1007/s00180-014-0493-2

DO - 10.1007/s00180-014-0493-2

M3 - Article

AN - SCOPUS:84901848949

VL - 29

SP - 891

EP - 894

JO - Computational Statistics

JF - Computational Statistics

SN - 0943-4062

IS - 3-4

ER -